...is coumidin...it is a blood thinner...I was on it for 6 months after having a blood clot in my lungs. your father is going to have to have his blood closely monitored and his levels checked every couple of days of a while until they figure out the right dosage for him...everything that he eats will effect his INR (the rate at which his blood clots
) warfarin is a NASTY medication, but it is also the only thing that they have to thin your blood. it is rat poision...and I am NOT kidding...ask his doctor!!! it is extremely hard on your liver
and that is why they try to only have you on it for 6 months. but it is better than the alternative...not taking it. go to the website PTINR.com...there should be a wealth of information for you there. I suggest that if they can not get his medication levels stable within the first 1-2 months...that you ask your doctor to refer you to the coumidin clinic...they are fantastic!! Good Luck to your father and I hope all goes well!!!